Jump to content
Sign in to follow this  
postpaxilgirl

Postpaxilgirl: Yet another new person

Recommended Posts

postpaxilgirl

Hello, my display name is postpaxilgirl.

It was 3 2/3 years ago when I stopped taking paxil (cold turkey) because it caused severe gut problems

which keep persisting. I had no idea paxil was addictive.

I am sensitive to sunlight, fluorescent light, lots of foods, and life in general. It all seems

to be moving too fast.

Ironically, I did not start taking this drug for depression--a Doctor recommended it to help

with the CFS and Fibro. Now I'm really depressed, like I have never been before.

 

Anybody else have these problems?

 

Thanks for reading.

Share this post


Link to post
Jemima

Welcome, Postpaxilgirl. I'm sorry to hear that you're having problems after several years of being off Paxil. Unfortunately, it seems to be about the worst antidepressant on the market. The originator and administrator of this site, Altostrata, has had major struggles with it.

 

Paxil isn't exactly addictive in that a person doesn't require more and more to feel good. However, it's a Selective Serotonin Reuptake Inhibitor, which means it actually changes the structure of the brain, killing off some neurons and growing some new ones. Jumping off the drug cold turkey leaves the brain in a very unstable state and it can take a long time to normalize. Things do get better over time, though.

 

My own experience is with Lexapro, also an SSRI, which I "tapered" off far too fast.

 

We're here for you with lots of good information and friendly, gentle, support.

Share this post


Link to post
bruno2016

Welcome, Postpaxilgirl. I'm sorry to hear that you're having problems after several years of being off Paxil. Unfortunately, it seems to be about the worst antidepressant on the market. The originator and administrator of this site, Altostrata, has had major struggles with it.

 

Paxil isn't exactly addictive in that a person doesn't require more and more to feel good. However, it's a Selective Serotonin Reuptake Inhibitor, which means it actually changes the structure of the brain, killing off some neurons and growing some new ones. Jumping off the drug cold turkey leaves the brain in a very unstable state and it can take a long time to normalize. Things do get better over time, though.

 

My own experience is with Lexapro, also an SSRI, which I "tapered" off far too fast.

 

We're here for you with lots of good information and friendly, gentle, support.

 

I would say that ad are addictive on a different level as many people do actually need to increase because they lose their effectiveness and a tolerance builds much like all other drugs that affect the brain chemicals.

Share this post


Link to post
Jemima

I would say that ad are addictive on a different level as many people do actually need to increase because they lose their effectiveness and a tolerance builds much like all other drugs that affect the brain chemicals.

 

You make a good point. I'll have to rethink my opinion.

Share this post


Link to post
alexjuice

Hello, my display name is postpaxilgirl.

It was 3 2/3 years ago when I stopped taking paxil (cold turkey) because it caused severe gut problems

which keep persisting. I had no idea paxil was addictive.

I am sensitive to sunlight, fluorescent light, lots of foods, and life in general. It all seems

to be moving too fast.

Ironically, I did not start taking this drug for depression--a Doctor recommended it to help

with the CFS and Fibro. Now I'm really depressed, like I have never been before.

 

Anybody else have these problems?

 

Thanks for reading.

 

Yes. Gut problems, light sensitivity, weakness, vascular pain, hormonal imbalance and the food intolerances as well.

 

I have found some help with functional doctors who often use specialty labs. The stool test from Metametrix found bacterial, protozoal, and fungal infection in my gut. I am working to treat those infections.

 

I also had some nutrient imbalances but my absorbstion is poor so this has been a challenge to rememdy.

 

I'm sorry to hear that you're having many of the same struggles. I believe my years on psychiatric medication played a major role in my current issues, a causitive one for certain issues and a predisposing role in others.

 

best to you,

alex

Share this post


Link to post
Altostrata

Welcome, Postpaxilgirl.

 

I am sorry you are having prolonged withdrawal symptoms.

 

We have some suggestions in our Symptoms and Self-Care forum to help with symptoms.

 

Are you taking fish oil and magnesium? Keeping your bedroom very dark?

Share this post


Link to post
peggy

Hi PPG - welcome! - i am sorry that you have had these problems for so long.

 

Have you seen any easing up of these symptoms over time?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy